Delaware, 2011Flood in Delaware, March 10 to 11, 2011
March 10 to 11, 2011 · NWS PHI · 1 event in 1 county or zone
Heavy rain caused poor drainage and creek flooding in New Castle County. 5 inches in the headwater regions of some of the creeks in Chester County, Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused poor drainage and creek flooding in New Castle County. While event precipitation totals averaged 1.5 to 2.0 inches within the county, event precipitation totals reached between 2 and 3.5 inches in the headwater regions of some of the creeks in Chester County, Pennsylvania. Rain started in the late evening of the 9th, fell heavy at times during the daylight hours on the 10th and ended during the early morning on the 11th. | |The heavy rain was caused by a low pressure system that moved from the Southern Plains on the morning of the 8th northeast into Iowa on the morning of the 9th, Michigan on the morning of the 10th and into the eastern Great Lakes on the morning of the 11th. This system was able to tap moisture from both the Gulf of Mexico and Atlantic Ocean and lift it over its frontal boundaries. The rain ended once the low's cold front moved through Delaware.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 10, 5:57 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 10, 5:57 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
557 PM EST THU MAR 10 2011
.SYNOPSIS...
LOW PRESSURE OVER WESTERN PENNSYLVANIA AND ANOTHER OVER VIRGINIA
WILL MOVE NORTHEASTWARD THROUGH TONIGHT AND BRING A COLD FRONT
ACROSS THE AREA TOWARD MORNING. WEAK HIGH PRESSURE WILL CROSS THE
AREA FRIDAY NIGHT INTO SATURDAY. AN ALBERTA CLIPPER LOW PRESSURE
SYSTEM IS THEN FORECAST TO PASS JUST NORTH OF OUR REGION AND BRING
ANOTHER COLD FRONT ACROSS ON SATURDAY. A HIGH PRESSURE SYSTEM
WILL THEN BUILD IN FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
PNS POSTED FOR A SAMPLING OF HIGHEST WIND AND HEAVIEST RAIN AS OF
550 PM. REPORT IS BY NO MEANS COMPLETE. ...JUST A SAMPLING.
WIND ADVISORY POSTED AROUND 5 PM. ISOLATED SUSTAINED 27 KT AND TREES
DOWN. CAUSE OF TREES DOWN UNKNOWN BUT SATURATED GROUND CAN CONTRIBUTE
TO LOWER WIND THRESHOLD TREE FALL. HAD A GUST TO 40 KNOTS AT WILMINGTON
DEL NEAR 5 PM. WORST OF THE WIND BETWEEN NOW AND 8 OR 9 PM. MAX
PRES FALLS STILL BACK IN N CENTRAL VA AT 22Z OF ALMOST 5 MB.
LATEST RADAR IMAGERY IS COVERED WITH ECHOES, MAINLY OVER PA,
PORTIONS OF NJ AND MD, BUT THERE IS MORE RAIN DEVELOPING TO THE
SW OVER MD AND VA THAT WILL MOVE THROUGH LATER. ADDITIONALLY,
THERE MAY BE SOME THUNDERSTORM DEVELOPMENT OVER CENTRAL VA AND THE
REMNANTS OF THOSE STORMS WILL HAVE TO MOVE THROUGH AS WELL. SO,
OVERALL, THINGS STILL LOOK WET.
ALL OF THE MDL DATA REMAINS IN EXCELLENT AGREEMENT THAT THE WORST
IS YET TO COME, AND IT WILL LIKELY BE IN THE TIME PERIOD
11/00Z-11/06Z. SO, THE FLOOD WATCH WILL REMAIN IN EFFECT
UNCHANGED. IT IS ALSO STILL PSBL THAT THERE COULD BE AN ISOLD
TSTM, ESPECIALLY OVER SRN AND ERN SECTIONS, AND OF COURSE, ANY
CONVECTION WILL ONLY ENHANCE RAINFALL AMTS.
RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE WIDESPREAD ESPECIALLY
FROM THE I-95 CORRIDOR N AND W. WITH ISO 4-4.5 NE PA AND N 1/4 NJ.
THESE AMOUNTS WILL PRODUCE MINOR TO MAJOR FLOODING ON THE
MAJORITY OF OUR WATERWAYS.
THE RAIN WILL BEGIN TO TAPER OFF LATER TONIGHT AND SHOULD END FROM
SOUTH TO NORTH BY DAYBREAK AFTER A COLD FRONT PASSES THROUGH THE
REGION. HOWEVER, THE FLOODING WILL CONTINUE THROUGH FRIDAY AND
INTO THE WEEKEND ON SOME OF OUR SLOWER REACTING RIVERS AND
STREAMS.
SE TO E WINDS WILL CONTINUE UNTIL FROPA AND WILL REMAIN QUITE
GUSTY, WITH SPEEDS PSBLY AS HIGH AS 35-40 MPH OVER SRN AND ERN
AREAS THROUGH THE EVENING HOURS.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
THE RAIN WILL CONTINUE TO WIND DOWN ERLY IN THE PD, WITH MOST OF
THE MDLS IN AGREEMENT THAT ITS OVER EVERYWHERE BY 11/18Z, IF NOT
SOONER. THE REST OF FRIDAY THEN LOOKS DRY WITH TEMPS IN THE 50S.
WEAK HIGH PRESSURE WILL BUILD IN FROM THE SOUTH ON SATURDAY, AS A
WEAK IMPULSE ROTATES THROUGH THE UPR LOW AND BRINGS A CLIPPER TYPE
SYSTEM THROUGH BUT AFFECTS AREAS MAINLY TO OUR N. HIGH PRESSURE
BUILDS MORE STRONGLY IN FOR SUNDAY. TEMPS WILL BE MAINLY IN THE
20S AND 30S SATURDAY NIGHT BUT WILL REBOUND QUITE NICELY INTO THE
50S ON SUNDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
MUCH OF THE FIRST HALF OF THE EXTENDED PERIOD WILL HAVE FAIR WEATHER
ACROSS THE MIDDLE ATLANTIC REGION AS WE WILL BE BETWEEN SYSTEMS. ONE
LOW WILL BE MOVING OFF EASTERN CANADA WHILE A WAVE MOVES ACROSS THE
SOUTHEAST STATES MON AND INTO THE ATLANTIC TUE. A RIDGE BETWEEN THESE
SYSTEMS WILL KEEP BASICALLY DRY WEATHER FOR OUR AREA. TEMPERATURES
WILL BE NEAR NORMAL OR JUST SLIGHTLY BELOW WITH A NRLY FLOW FROM
CANADA PREVAILING EARLY NEXT WEEK. HIGHS MON AND TUE WILL BE IN THE
LOW 40S ACROSS THE NORTH AND MID TO UPPER 40S OVER THE DELMARVA AND
METRO PHILADELPHIA.
A PROGRESSIVE SHORT WAVE WHICH WILL MOVE ALONG THE U.S.-CANADA
BORDER NEXT WEEK WILL ARRIVE OVER OUR AREA WED AND PERSIST INTO THU.
IT WILL BRING THE POSSIBILITY FOR SOME SHOWERS AND MILDER TEMPS. THE
HPC GRAPHICS...WHICH FAVOR THE TIMING OF THE 00Z ECMWF...WAS USED
FOR THE SYSTEM. HIGHS ACROSS THE DELMARVA AND PHILADELPHIA WILL BE
IN THE LOW 50S WED AND UPPER 50S THU...READINGS WILL BE 5 OR SO
DEGREES LESS ACROSS THE NRN AREAS.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
REST OF TODAY...CONDS MVFR VARIABLE IFR IN SHOWERS VARYING INTENSITY
FROM LIGHT TO HEAVY. GUSTY ESE WINDS RANGING FROM NEAR 20 KNOTS VCNTY
KRDG KABE TO BETWEEN 33 AND 38 KNOTS ELSEWHERE. INCREASING LLWS
THROUGH THE AFTERNOON BETWEEN 500 AND 2000 FT.
TONIGHT...IFR VARIABLE LIFR BAND OF INTENSE SHOWERS WITH EMBEDDED
THUNDER IS EXPECTED ALONG WITH LLWS OF 55 TO 65 KTS AS 5MB 3 PM SFC
PRES FALLS AHEAD OF LOW PRES MOVING NNE INTO CENTRAL PA SWEEPS ITS
COOL FRONT EAST AND CONCENTRATES RAIN IN A 3-6 HR WIDE BAND AHD OF
THE FRONT. WE MAY NEED TO ADD CB TO THE FCST FOR FOR SOME OF THE
TAF SITES...ESPECIALLY KPHL S AND E IN THE 23Z-04Z TIME FRAME.
SURFACE GUSTS IN THE PHL/ILG SEWD SHOULD BRIEFLY REACH 40 KNOTS.
AFTER 05Z...HEAVY SHOWERS AND LLWS TRANSLATE SLOWLY NEWD OF OUR
TAF SITES AND ABATE BY 09Z LEAVING IFR OR LIFR IN FOG/STRATUS AND
VIRTUALLY NO WIND BY 10Z FRIDAY.
OUTLOOK...
FRIDAY...IFR CONDITIONS IMPROVE TO VFR CIGS BETWEEN 14Z AND 16Z.
SW WIND GUSTS 15 TO 20 KNOTS MIDDAY.
FRIDAY NIGHT AND SATURDAY...VFR CONDITIONS SHOULD CONTINUE (WITH
A BRIEF PERIOD OF MVFR CEILINGS POSSIBLE AT KRDG AND KABE) AHEAD
WHAT SHOULD BE A DRY COLD FRONTAL PASSAGE LATE SATURDAY NIGHT OR
SUNDAY MORNING. SW GUSTS DURING THE MIDDAY HOURS SATURDAY TO 25
KNOTS.
SUNDAY...BEHIND THE FRONT...VFR CONDITIONS SHOULD CONTINUE...WITH
WIND GUSTS TO 25 KNOTS FROM THE WEST AND NORTHWEST..
&&
.MARINE...
GALE CONTINUED.
A FEW GALE GUSTS OF 37-40KTS OCCURING AT 22Z FROM CHES LIGHT TO
DEL BAY.
BEST CHANCE OF FREQUENT GALE FORCE GUSTS WOULD BE THE LATE AFTERNOON
THROUGH 0600 UTC FRIDAY (DURING THE TIME OF BEST MIXING UNDER THE
LOW INVERSION AND GRADIENT) ALONG THE WARMEST NEAR SHORE WATERS.
CONVECTIVE BURST IN DELAWARE AROUND 7 PM MAY CONTRIBUTE TO HIGHER
GUSTS THIS EVENING. WATCH THE ADVANCE OF THE LIGHTNING OUT OF
VIRGINIA LATE TODAY.
AFTER 0600 UTC...THE GRADIENT STARTS TO BACK OFF A BIT AHEAD OF
THE COLD/OCCLUDED FRONT).
WITH THE PASSAGE OF THE FRONT...WIND WILL BECOME SOUTHWEST AND DROP
OFF CONSIDERABLY FOR A TIME FRIDAY MORNING (PERHAPS EVEN BELOW SMALL
CRAFT LEVELS). THIS MAY TEND TO INCREASE AGAIN AS THE GRADIENT TRIES
TO TIGHTEN IN THE AFTERNOON. EVEN IF WINDS DO NOT GET BACK TO SMALL
CRAFT LEVELS FRIDAY...SEAS WILL REMAIN WELL ABOVE 5 FEET ON THE
OCEAN WATERS THROUGHOUT THE DAY...AS THE SWELL SLOWLY SORTS ITSELF
OUT.
THE GRADIENT SHOULD INCREASE FRIDAY NIGHT INTO SATURDAY AHEAD OF THE
NEXT COLD FRONT. GUSTS SHOULD GET INTO THE SMALL CRAFT RANGE DURING
FRIDAY NIGHT AND LAST INTO SATURDAY NIGHT. SEAS MAY HAVE A HARD TIME
GETTING BELOW 5 FEET ON THE OCEAN BEFORE INCREASING AGAIN IN THE
SOUTHWEST FETCH AHEAD OF THE FRONT.
THE PASSAGE OF THE DRY COLD FRONT SHOULD OCCUR EARLY SUNDAY MORNING.
BEHIND THE FRONT...THE GRADIENT AND MIXING IN THE COLD AIR ADVECTION
SHOULD SUPPORT SMALL CRAFT WIND GUSTS...ESPECIALLY ON THE OCEAN
WATERS...FOR MUCH OF SUNDAY. AFTER THE PASSAGE OF THE FRONT...STRONG
HIGH PRESSURE WILL BUILD ACROSS EASTERN CANADA AND RIDGE DOWN THE
COAST...BRINGING SUB ADVISORY CONDITIONS FOR EARLY NEXT WEEK.
&&
.HYDROLOGY...
FLW OUT FOR MOST VULNERABLE AREA THROUGH 430 AM. A NUMBER OF SMALL
STREAMS RAPIDLY APPROACHING BANKFULL FROM FAR N DEL INTO SE PA.
WE'LL EXPAND WARNINGS AND GO WITH MORE SERIOUS MAIN-STEM WARNINGS
AS IT BECOMES OBVIOUS.
RER RAIN NOW AT KABE AND POSSIBLY HEADING FOR ALL TIME MARCH DAILY
RECORD AT KABE...NEEDING JUST 1.7 INCHES BETWEEN NOW AND MIDNIGHT
FOR THE 3 INCH MARK THERE.
AS OF 430 PM...
WALNUTPORT PA UP TO 2.20 INCHES LANDINGVILLE PA 2.01 INCHES. STORM
TOTALS COULD REACH 4 OR 4.5 INCHES THERE AND IN NNJ.
WE ARE MAINLY GOING WITH 2.00 TO 3.00 INCHES ELSEWHERE ACROSS THE
REGION EXCEPT WE EXPECT NEAR 4 INCHES IN PARTS OF NE PA N OF KABE
AND IN N 1/4 NJ ALONG AND N OF INTERSTATE 78. WE'RE LOOKING AT A
SIGNIFICANT FLOOD EVENT...PROBABLY MORE EXTENSIVE THAN THE
FLOODING OF LAST MARCH 2010.
IN PENNSYLVANIA....
LEHIGH BASIN - CAUTION STAGE TO MINOR FLOODING
SCHUYLKILL RIVER BASIN - MINOR FLOODING
SOUTHEAST PA BASINS - MINOR TO MODERATE FLOODING
DELAWARE RIVER BASIN - MINOR TO MODERATE FLOODING
CARBON/MONROE COUNTY BASINS - MINOR TO MODERATE FLOODING
IN NEW JERSEY...
PASSAIC BASIN - MODERATE TO MAJOR FLOODING WITH SOME RECORDS POSSIBLE
RARITAN BASIN - MINOR TO MODERATE FLOODING WITH SOME MAJOR FLOODING
ASSUNPINK BASIN - MINOR TO MODERATE FLOODING
RANCOCAS BASIN - MINOR FLOODING
CREEKS AND RIVERS ARE FORECAST TO CLIMB ABOVE FLOOD STAGE TONIGHT AND
SATURDAY. CRESTS WILL OCCUR ALONG THE LARGE RIVERS SATURDAY INTO
SUNDAY. IN SOME CASES ACROSS THE PASSAIC, FORECAST POINTS WILL
REMAIN IN FLOOD THROUGH THE NEXT RISE AND NOT FALL BELOW FLOOD
STAGE UNTIL NEXT WEEK.
IF YOU LIVE OR WORK IN A FLOODPLAIN WHERE FLOODING COULD OCCUR,
PLEASE USE THE EARLY PART OF TODAY TO FINISH ANY LAST MINUTE
PREPARATIONS.
VISIT OUR ADVANCED HYDROLOGIC PREDICTION SERVICE (AHPS) WEBSITE FOR
THE LATEST RIVER FORECASTS (IN LOWERCASE)...
HTTP:/WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PHI
FOR INUNDATION MAPPING ALONG PORTIONS OF THE DELAWARE RIVER...
HTTP:/WATER.WEATHER.GOV/AHPS/INUNDATION.PHP
&&
.TIDES/COASTAL FLOODING...
COASTAL FLOOD WARNING POSTED AT 3PM. ODDS FOR REACHING MODERATE
THRESHOLD ARE IN MY OPINION ABOUT 85 PERCENT AT PHL AND 65 PERCENT
AT REEDY POINT. ITS NOT A LOCK SHUT CASE FOR MODERATE BUT TRENDS
ARE FAVORABLE AS SOUTHEAST WINDS CONTINUE PILING WATER UP AT THE
UPPER END OF THE DEL BAY THIS EVENING.
PHILADELPHIA HAD A HIGHER DEPARTURE EARLY THIS MORNING COMPARED TO
REEDY POINT WITH THE STORM TIDE EXCEEDING THE THE MINOR FLOOD
THRESHOLD BY LESS THAN AN INCH 8.22 VS THE FS OF 8.20. REEDY POINT
WAS HALF A FOOT UNDER FS. THIS IS POSSIBLY DUE TO THE NARROWER
CHANNELING AND EASIER FILLING OF THE BASIN NEAR PHL AND ALSO THE
HIGHER THAN NORMAL FLOW OF THE DELAWARE RIVER.
THAT SAID...THIS PLACES PHL IN A PRETTY GOOD POSITION TO REACH
MODERATE COASTAL FLOOD THRESHOLD TOMORROW MORNING.
REEDY POINT THIS AFTERNOON WAS ABOUT .3 UNDER FS AT 230 PM.
PHL AT 512 PM WAS JUST 0.04 ABOVE MINOR THRESHOLD AND BASICALLY
COVERED IN THE WARNING. SHOULD END UP ABOUT .1 OR .15 ABOVE MINOR
THRESHOLD.
THE OVERALL SCENARIO FOR COASTAL FLOODING HAS NOT CHANGED FOR THE
HIGH TIDE CYCLE LATE TONIGHT AND EARLY FRIDAY MORNING. THE GREATEST
THREAT REMAINS ON THE UPPER DELAWARE BAY AND THE DELAWARE
RIVER...WHERE FUNNELING OF GALE FORCE WIND GUSTS COULD PRODUCE
MODERATE TIDAL FLOODING DURING THE EARLY MORNING HIGH TIDE CYCLE.
LOCAL GUIDANCE AND THE MDL STORM SURGE GUIDANCE BOTH SUGGEST TIDE
HEIGHTS APPROACHING MODERATE TIDAL FLOODING AS HIGH TIDE APPROACHES.
HIGH TIDE OCCURS AT REEDY POINT AROUND 230 AM FRIDAY...AND THE HIGH
TIDE OCCURS AT PHILADELPHIA CLOSER TO 530 AM FRIDAY.
CHESAPEAKE BAY...GREATEST IMPACT OF THE PERSISTENT GUSTY ESE FLOW
IS ON THE WEST SIDE OF THE BAY AND TO OUR KNOWLEDGE NO FLOODING
OCCURRED THIS MORNING ON THE MD E SHORE. FORECASTS ARE RUNNING TO
HIGH SO FAR ON CBOFS AND SO FOR NOW...I THINK ODDS STRONGLY FAVOR
ONLY ADVY CRITERIA THIS EVENING AS IS ALREADY POSTED IN OUR PRODUCT.
THE HIGH TIDE CYCLE LATE THIS EVENING COULD PRODUCE A BETTER CHANCE
AT MINOR TIDAL FLOODING. BASED ON THE CHESAPEAKE BAY FORECASTING
SYSTEM OUTPUT...BOTH CAMBRIDGE AND TOLCHESTER WOULD EXCEED MINOR
TIDAL FLOODING BENCHMARK NUMBERS DURING THIS TIDE CYCLE. HIGH TIDE
THIS EVENING OCCURS BETWEEN 730 PM AND 1100 PM...FROM SOUTH TO
NORTH.
&&
.CLIMATE...
ANOTHER ROBUST SURGE OF MOISTURE FROM THE SOUTHWEST WILL INUNDATE
OUR REGION ONCE AGAIN AND MAY PROVIDE SOME AREAS WITH RECORD OR
NEAR RECORD RAINFALL. IT APPEARS THAT WE WILL HAVE A GREAT CHANCE AT
BREAKING SOME ONE-DAY RAINFALL RECORDS ACROSS SOME OF OUR 8 CLIMATE
SITES. THESE RECORDS ARE FOR MARCH 10 & 11.
MARCH 10 RAINFALL RECORDS: ALL-TIME 1-DAY MARCH RECORDS:
PHL -> 1.43 (1994) PHL -> 2.79 (3/15/1912)
ABE -> 1.25 (1994) ABE -> 2.99 (3/11/1952)
ILG -> 1.50 (1902) ILG -> 3.21 (3/21/2000)
RDG -> 1.70 (1994) RDG -> 3.03 (3/20/1958)
TTN -> 1.40 (1994) TTN -> 3.62 (3/25/1876)
ACY -> 1.25 (1994) ACY -> 2.69 (3/10/2010)
MARCH 11 RAINFALL RECORDS:
PHL -> 1.69 (1952)
ABE -> 2.99 (1952)
ILG -> 1.43 (1952)
RDG -> 1.30 (1952)
TTN -> 2.19 (1901)
ACY -> 1.10 (1924)
IT APPEARS OUR REAL TIME DATA IS A CLOSE TO FIT TO THE RADAR OHP
AND STP INFORMATION.
PNS POSTED FOR A SAMPLING OF HEAVIEST RAIN AND HIGHEST WIND.
&&
.EQUIPMENT...
KDIX RADAR FAILED AT 401 PM. MAY BE DOWN ALL NIGHT. WE ARE RELYING
ON MULTIPLE NEARBY RADARS INCLUDING TDWR AND NWS 88D/S
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH FRIDAY MORNING FOR PAZ054-055-060>062-
067>071.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR PAZ070-071.
COASTAL FLOOD WARNING FROM 1 AM TO 8 AM EST FRIDAY FOR PAZ070-
071.
NJ...FLOOD WATCH THROUGH FRIDAY MORNING FOR NJZ001-007>010-012>027.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR NJZ013-014-016-
017-020>027.
COASTAL FLOOD WARNING FROM 1 AM TO 8 AM EST FRIDAY FOR
NJZ016>019.
DE...FLOOD WATCH THROUGH FRIDAY MORNING FOR DEZ001>004.
WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR DEZ001>004.
COASTAL FLOOD WARNING FROM 1 AM TO 8 AM EST FRIDAY FOR DEZ001.
MD...FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ008-012-015-019-020.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ012-
015-019-020.
MARINE...GALE WARNING UNTIL 3 AM EST FRIDAY FOR ANZ430-431-450>455.
&&
SYNOPSIS...NIERENBERG
NEAR TERM...NIERENBERG
SHORT TERM...NIERENBERG
LONG TERM...O'HARA
AVIATION...DRAG
MARINE...DRAG
HYDROLOGY...
TIDES/COASTAL FLOODING...
CLIMATE...
EQUIPMENT...DRAG 557PMHazardous weather outlook, Mar 10, 5:08 PM EST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EST THU MAR 10 2011
NJZ001-PAZ054-055-111200-
SUSSEX-CARBON-MONROE-
508 PM EST THU MAR 10 2011
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ007>010-012-015-PAZ060>062-067>069-111200-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
508 PM EST THU MAR 10 2011
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001-NJZ016-017-PAZ070-071-111200-
NEW CASTLE-SALEM-GLOUCESTER-DELAWARE-PHILADELPHIA-
508 PM EST THU MAR 10 2011
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
COASTAL FLOOD WARNING.
THERE COULD ALSO BE A RUMBLE OF THUNDER THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ008-111200-
CECIL-
508 PM EST THU MAR 10 2011
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
ADDITIONALLY, WINDS COULD GUST TO 40 MPH RANGE THIS EVENING WHICH
COUPLED WITH THE WET GROUND COULD BRING DOWN TREES. THERE COULD
ALSO BE A RUMBLE OF THUNDER THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
NJZ018-019-111200-
CAMDEN-NORTHWESTERN BURLINGTON-
508 PM EST THU MAR 10 2011
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...COASTAL FLOOD WARNING IN EFFECT FROM 1 AM TO 8 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD WARNING.
ADDITIONALLY, WINDS COULD GUST TO 45 MPH RANGE THIS EVENING WHICH
COUPLED WITH THE WET GROUND COULD BRING DOWN TREES. THERE COULD
ALSO BE A RUMBLE OF THUNDER THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-450>455-111200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
508 PM EST THU MAR 10 2011
...GALE WARNING IN EFFECT UNTIL 3 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ012-015-019-020-111200-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
508 PM EST THU MAR 10 2011
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
COASTAL FLOOD ADVISORY.
THERE COULD ALSO BE A RUMBLE OF THUNDER THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ002>004-NJZ013-014-020>027-111200-
KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
508 PM EST THU MAR 10 2011
...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
WIND ADVISORY.
THERE COULD ALSO BE A RUMBLE OF THUNDER THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, New Castle
- When
- March 10, 7:42 PM EST to March 11, 4:05 PM EST
- Where
- New Castle County, 1.02 mi S of Kentmere to 1.22 mi NE of Granogue
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.755, -75.549
Sharpless Road and Ashland Clinton School Road were flooded by the Red Clay Creek near Yorklyn and Hockessin. Farther downstream, the Red Clay Creek at Wooddale was above its 7 foot flood stage from 742 p.m. EST through 1109 p.m. EST on the 10th. It crested at 7.32 feet at 915 p.m. EST. Farther downstream, the Red Clay Creek at Stanton was above its 15 foot flood stage from 830 p.m. EST through 1152 p.m. EST on the 10th. It crested at 15.29 feet at 945 p.m. EST. The Brandywine Creek at Wilmington was above its 16.5 foot flood stage from 718 a.m. EST through 405 p.m. EST on the 11th. It crested at 17.34 feet at 1115 a.m. EST.
Event precipitation totals within New Castle County included 2.24 inches in Mill Creek, 1.83 inches in Newport, 1.46 inches at the New Castle County Airport and 1.29 inches in Newark.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Pennsylvania, March 10 to 14, 20111 death · 30 events
- Flooding in Pennsylvania, March 10 to 12, 2011$2.0 million · 11 events
- Winter Storm in Ohio, March 10 to 11, 2011$2.0 million · 8 events
- Damaging Winds in Virginia, March 10, 2011$1.1 million · 60 kt wind · 8 events
- Flooding in New Jersey, March 10 to 14, 2011$700,000 · 6 events
- Winter Storm in Pennsylvania, March 10 to 11, 2011$500,000 · 3 events
- Flash Flooding in Pennsylvania, March 10 to 11, 2011$200,000 · 4 events
- Tornadoes and Damaging Winds in Virginia, March 10, 2011$45,000 · EF1 · 11 events
- Flooding in Ohio, March 10 to 15, 2011$159,000 · 7 events
- Flooding in West Virginia, March 10 to 15, 2011$123,000 · 7 events
- High Wind and Strong Wind in Washington, March 10, 2011$130,000 · 52 kt wind · 3 events
- Damaging Winds in Virginia, March 10, 2011$62,000 · 53 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293550.